Thunderstorm Wind, Barren
- When
- June 11, 8:44 PM CST
- Where
- Barren County, 1.77 mi NW of Glasgow
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.000, -85.920
Law enforcement reported several trees down near Glasgow.
A strong storm during the late evening hours on June 11th brought isolated wind damage to Logan and Barren Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A strong storm during the late evening hours on June 11th brought isolated wind damage to Logan and Barren Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 11, 6:53 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 853 PM EDT SAT JUN 11 2011 ...UPDATED AVIATION DISCUSSION... ...FORECAST UPDATE... UPDATED FORECAST TO ACCOUNT FOR ISOLATED TO SCATTERED THUNDERSTORMS STILL PERSISTING ACROSS WEST CENTRAL KY. THESE STORMS HAVE DEVELOPED AS OUTFLOW BOUNDARIES FROM PREVIOUS STORMS INTERACT WITH AN UNFORCED BUT WEAKLY UNSTABLE ENVIRONMENT. ONE CLUSTER OF STORMS ACROSS SOUTHERN INDIANA HAS FORMED ALONG A WEAK COLD FRONT. THIS BOUNDARY WILL MOVE SOUTHEAST OF THE OHIO RIVER DURING THE PRE-DAWN HOURS. EXPECT THAT STORMS ACROSS WEST CENTRAL KENTUCKY WILL DIMINISH BY LATE EVENING...WITH A SOMEWHAT BETTER CHANCE OF STORMS ACROSS SOUTHERN INDIANA SURVIVING AND APPROACHING THE OHIO RIVER BY PRIOR TO MIDNIGHT. PRECIPITATION COVERAGE WILL STAY BELOW 30%. HOWEVER...A FEW SELECT ISOLATED LOCATIONS UNDER THE HEAVIEST STORMS WILL EXPERIENCE BRIEF...VERY HEAVY RAIN. .SHORT TERM (TONIGHT AND SUNDAY)... CONVECTION HAS FIRED ALONG REMNANT OUTFLOW BOUNDARY ACROSS SOUTH CENTRAL KENTUCKY. EXPECT THUNDERSTORMS TO CONTINUE TO POP UP THROUGH THE AFTERNOON AND EVENING HOURS AS THE ATMOSPHERE CONTINUES TO DESTABILIZE AND FRONTAL BOUNDARY APPROACHES FROM THE NORTHWEST. MOST LIKELY AREAS FOR CONVECTION WILL BE IN THE SOUTHERN PORTION OF THE CWA AS THE NORTH IS STILL RECOVERING FROM COLD POOL OF DYING MCS. DUE TO THE MORE STABLE ENVIRONMENT...IT IS MUCH LESS CERTAIN WHETHER ANY MORE CONVECTION WILL FIRE NORTH OF I 64 BEFORE FRONT MOVES THROUGH LATE THIS EVENING. THERE IS A SMALL THREAT OF SEVERE STORMS IN OUR SOUTHERN CWA THROUGH THIS AFTERNOON AND EVENING WITH MODERATE TO STRONG INSTABILITY DEVELOPING WHERE IT HAS BEEN MOSTLY CLEAR. MAIN STORM MODE SHOULD BE PULSING IN NATURE...HOWEVER FORECAST SOUNDINGS INDICATE ENOUGH DRY AIR AT THE MID LEVELS TO SUGGEST THAT DAMAGING WINDS WITH COLLAPSING STORMS WILL BE POSSIBLE. THERE WILL ALSO BE AN OUTSIDE SHOT AT SEVERE HAIL...HOWEVER THIS WOULD REMAIN LOCALIZED TO ONLY THE MOST VIGOROUS OF UPDRAFTS. SPC DID ISSUE A MESOSCALE DISCUSSION CONCERNING CONVECTION OVER THE LAKE CUMBERLAND REGION HOWEVER FEEL THE SEVERE THREAT IS TOO ISOLATED TO WARRANT A WATCH ATTM. LATER ARRIVAL OF THE COLD FRONT APPEARS TO BRING IT THROUGH BETWEEN 10 PM EDT AND 4 AM EDT. BEHIND THIS FRONT...EXPECT A COOLER/DRIER AIRMASS TO TAKE HOLD. HAVE KEPT LINGERING LOW CHANCE POPS IN THE EAST TOWARD DAWN TO ACCOUNT FOR SLOWER PROGRESSION OF BOUNDARY... WITH TOMORROW DRY. THIS WILL OCCUR AS SURFACE HIGH PRESSURE COMBINES WITH WEAK RIDGING ALOFT. AS FOR LOW TEMPERATURES TONIGHT...HAVE INCREASED SLIGHTLY TO ACCOUNT FOR SLOWER FRONTAL PASSAGE. EXPECT LOWER 60S IN SOUTHERN INDIANA... TO THE MID 60S ACROSS CENTRAL KENTUCKY. HIGHS ON SUNDAY WILL BE COOLER WITH THE MERCURY TOPPING OUT AROUND 80 IN SOUTHERN INDIANA AND IN THE MID 80S ACROSS CENTRAL KENTUCKY. .LONG TERM (SUNDAY NIGHT - SATURDAY)... WITH AN INFLUX OF DRIER AIR...SUNDAY NIGHT AND MONDAY SHUD BE DRY WITH AN UPPER LEVEL RIDGE ACRS THE MS VLY AND SURFACE RIDGE ACRS OUR REGION. BY MONDAY NIGHT...A WARM FRONT WILL BEGIN ADVANCING FROM ERN AR TO THE MO BOOTHEEL/WRN TN BY TUE EVE...WHILE UPR LEVEL IMPULSES SLIDE SEWD IN NW FLO. NEED TO INCREASE/ADD POPS MON NIGHT AND TUE WITH TIME/HEIGHT CROSS-SECTIONS SHOWING SUFFICIENT DEEP LAYER MOISTURE AND LIFT FOR SHOWERS. SHOWERS/TSTMS SHUD BECOME MORE WIDESPREAD...BUT STILL SCATTERED TUE NIGHT THRU THU WITH SIGNIFICANT MID LEVEL HEIGHT FALLS AS LONGWAVE TROF...ACCOMPANIED BY NUMEROUS EMBEDDED IMPULSES...DIGS INTO THE OHIO VALLEY. ASSOCIATED DEEPENING SURFACE LOW AND WARM FRONT TRAVERSES OUR REGION WED WITH TRAILING COLD FRONT MOVING THRU WED NIGHT/EARLY THU. AFTERWARD...WILL MAINTAIN A DRY FORECAST FOR MOST OF OUR FORECAST AREA FROM THU NIGHT INTO FRI NIGHT WITH ANOTHER SHOWER CHC BY SAT AS AFOREMENTIONED COLD FRONT STALLS IN TN FRI AND LIFTS NWD INTO KY SAT. MAX TEMPS WILL HOLD IN THE 80S THRU THE WORKWEEK AND REACH NEAR 90 BY SAT...MUCH CLOSER TO EARLY JUN NORMS...ESPECIALLY EARLY IN THE WEEK. && .AVIATION (00Z TAF ISSUANCE)... WEAK HIGH PRESSURE CENTERED OVER THE COMMONWEALTH WILL CONTINUE OUR RECENT TREND OF VERY LIGHT WINDS. VARIABLE WINDS AROUND 5 MPH THIS EVENING WILL TREND TO CALM CONDITIONS AFTER MIDNIGHT. A WEAK COLD FRONT WILL SAG SOUTH OF THE OHIO RIVER DURING THE PRE-DAWN HOURS SUNDAY. AS HIGH PRESSURE BUILDS OVER THE GREAT LAKES...NORTH WINDS WILL INCREASE TO AROUND 10KT BY 17Z SUNDAY. SCATTERED THUNDERSTORMS ACROSS SOUTHERN INDIANA AND WESTERN KENTUCKY WILL DIMINISH AS THEY APPROACH OUR TAF SITES TOWARDS OR SHORTLY AFTER MIDNIGHT. WITH THE UNORGANIZED NATURE OF ANY THUNDERSTORMS OVERNIGHT...WILL NOT SPECIFICALLY PLACE ANY IN THE TAFS. HOWEVER...WILL DENOTE INCREASED CLOUDINESS AND AT LEAST THE POTENTIAL FOR CONVECTION IN THE AREA BY PLACING CB IN THE TAFS. EXPECT VFR FLYING CONDITIONS OVERNIGHT AND SUNDAY OUTSIDE ANY ISOLATED THUNDERSTORM. CONVECTIVE CLUSTER HAS CONTINUED TO DIE OFF ACROSS SOUTHERN INDIANA EARLY THIS AFTERNOON. STILL COULD GET SOME LIGHT RAIN AT SDF BETWEEN 2 AND 4 PM EDT...HOWEVER DO NOT EXPECT VIS/CIG TO GO BELOW VFR THRESHOLD. OTHERWISE...FRONTAL BOUNDARY WILL APPROACH FROM THE NORTHWEST LATER THIS EVENING WITH THE POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS UNTIL THEN. THE BEST CHANCE FOR THUNDERSTORM RE-DEVELOPMENT THIS AFTERNOON WILL BE NEAR BWG WHERE REMNANT T-STORM OUTFLOW BOUNDARY COMBINES WITH MOST UNSTABLE AIRMASS. AM NOT CONFIDENT ENOUGH TO INCLUDE A PREVAILING THUNDERSTORM GROUP AT THIS TIME...HOWEVER DO HAVE CB GROUP MENTIONED. CHANCES FOR THUNDERSTORMS WILL DIE OFF THIS EVENING WHEN FRONT PASSES BETWEEN MIDNIGHT AND 4 AM EDT FROM WEST TO EAST. WINDS SHOULD VEER WITH FRONTAL PASSAGE TO THE NORTHWEST WITH COOLER/DRIER AIRMASS SETTLING IN. WILL LIKELY HAVE TO DEAL WITH VFR/MVFR STRATOCU BEHIND THE FRONT TOWARD DAWN...WHICH IS EVIDENT ON VISIBLE SATELLITE IMAGERY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........JSD SHORT TERM.....BJS LONG TERM......DK/11 AVIATION.......JSD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 900 PM EDT SAT JUN 11 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-122000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 900 PM EDT SAT JUN 11 2011 /800 PM CDT SAT JUN 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STRONG STORMS ARE EXPECTED...CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY AS DEEPENING LOW PRESSURE MOVES ACROSS THE OHIO VALLEY AND ASSOCIATED WARM AND COLD FRONTS TRAVERSE THE OUTLOOK AREA WEDNESDAY AND WEDNESDAY NIGHT. STRONGEST STORMS SHOULD OCCUR WEDNESDAY AFTERNOON AND EVENING AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. BJS/DK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
939 PM EDT SAT JUN 11 2011
KYZ024-027-028-120200-
BRECKINRIDGE-GRAYSON-HARDIN-
839 PM CDT SAT JUN 11 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...SMALL HAIL...AND
GUSTY WINDS WILL MOVE EAST ACROSS SOUTHERN BRECKINRIDGE COUNTY...
AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF HARDINSBURG...AND MOVING
EAST AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...SMALL PEA OR DIME SIZE HAIL...
AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS
STORM.
* THIS STORM WILL ALSO IMPACT...
FAIRFIELD AND HUDSON...
CONSTANTINE AND PIERCE MILL...
VERTREES AND SOLWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THIS STORM WILL GENERATE STRONG
AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3778 8645 3785 8622 3781 8616 3781 8614
3767 8610 3747 8615 3757 8643
TIME...MOT...LOC 0137Z 269DEG 29KT 3767 8635
JSDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
942 PM EDT SAT JUN 11 2011
KYZ074-076-120230-
BARREN-METCALFE-
842 PM CDT SAT JUN 11 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GLASGOW...AND MOVING EAST AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GLASGOW...
EDMONTON...
LECTA...
EIGHTY EIGHT AND SLICK ROCK...
KINO...
WISDOM AND SUMMER SHADE...
THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 11 AND 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3701 8603 3711 8554 3690 8548 3687 8551
3687 8558 3687 8560 3683 8599
TIME...MOT...LOC 0143Z 262DEG 20KT 3694 8588
MJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT SAT JUN 11 2011
KYZ024-028-120300-
BRECKINRIDGE-HARDIN-
1009 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND STRONG WINDS...
AT 1005 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES NORTH OF LEITCHFIELD...AND MOVING EAST
AT 30 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ELIZABETHTOWN...
VERTREES AND SOLWAY...
HOWE VALLEY AND EASTVIEW...
FRANKLIN CROSS ROADS AND STEPHENSBURG...
SAINT JOHN AND HANSBROUGH...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
86 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3781 8633 3782 8617 3781 8616 3783 8601
3785 8579 3765 8577 3762 8581 3758 8583
3756 8585 3757 8621 3760 8627 3759 8632
TIME...MOT...LOC 0210Z 268DEG 25KT 3766 8620
MJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1034 PM EDT SAT JUN 11 2011
KYZ064-074-076-077-120315-
ADAIR-BARREN-GREEN-METCALFE-
934 PM CDT SAT JUN 11 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST
OF EDMONTON TO 7 MILES SOUTHWEST OF EDMONTON...AND MOVING EAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
EDMONTON...
CRAILHOPE AND GOODLUCK...
NODE AND CEDAR FLATS...
LITTLE BARREN AND CURTIS...
PIERCE AND LILETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3715 8583 3718 8570 3720 8569 3727 8542
3723 8540 3722 8542 3722 8540 3693 8532
3694 8546 3690 8549 3684 8572
TIME...MOT...LOC 0234Z 258DEG 17KT 3714 8571 3689 8567
MJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1035 PM EDT SAT JUN 11 2011
KYZ024-027-120315-
BRECKINRIDGE-GRAYSON-
935 PM CDT SAT JUN 11 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND STRONG WINDS...
AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LEITCHFIELD...AND MOVING
SOUTHEAST AT 15 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
LEITCHFIELD...
COBBLERS KNOB...
FISHER AND MADRID...
LILAC AND EVELEIGH...
HANGING ROCK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3765 8647 3758 8621 3757 8619 3757 8618
3754 8610 3752 8608 3733 8609 3732 8610
3750 8650
TIME...MOT...LOC 0235Z 295DEG 13KT 3757 8642
MJSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1036 PM EDT SAT JUN 11 2011
KYZ070-120315-
LOGAN-
936 PM CDT SAT JUN 11 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...DIME
SIZE HAIL...AND 40 MPH WINDS...
AT 1033 PM EDT/933 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13
MILES SOUTHWEST OF GREENVILLE TO 10 MILES SOUTHWEST OF GUTHRIE...AND
MOVING EAST AT 25 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO
40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
JUSTICE AND EVERETT...
CROSSROAD AND GORDONSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3677 8707 3700 8707 3707 8707 3708 8706
3708 8694 3707 8690 3705 8690 3704 8691
3665 8694 3665 8707 3666 8708 3674 8708
TIME...MOT...LOC 0236Z 273DEG 21KT 3707 8732 3657 8731
AMLThe Nashville radar (KOHX), 101 km away, was scanning. The volume nearest the first event began at 02:42 UTC.
3 thunderstorm wind. Local standard time, as filed.
Law enforcement reported several trees down near Glasgow.
Several trees were downed by thunderstorm winds in the small town of Olmstead.
Law enforcement reported several powerlines down near Lewisburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308704, 308705, 308706.